Mixing Celexa with an antibiotic?

Hello,
I just went to the doctor yesterday and was prescribed an antibiotic (azithromycin) for a sinus infection, not fun as we all know can make our MAV worse. But my doctor said you can not mix the two because it may cause heart arrhyhmias and be dangerous. So he suggested I stop taking the Celexa for the five days that I take the antibiotic. I thought you weren’t supposed to abruptly stop taking an antidepressant? Has anyone ever had any experience with this? I am going to try and get ahold of my psychiatrist to ask but since it is the weekend I can not get ahold of her.

Thanks!

No, don’t just stop the anti-depressant! - if you are coming off it you need to reduce dose very… very slowly or you risk a major relapse. Probably better to hold off the anti-biotic until you can get advice from your psych.
Barb

I agree, ask you psych first before taking it- otherwise,ask your gp if there is another antibiotic you can take? I took prozac for years (pre-mav) and I think I took this one for sinus infections before and it was fine- is it a z-pack?I think that is the one i took.

See this:

Ask for a different AB. I wouldn’t stop Cip for 5 days.

S

Thanks everyone for the advice! Yep it is a Z-Pack. Sarahd - You said you took it with the celexa? My doctor said it would probably be alright since I dont have a heart condition but said to just not take the celexa for the 5 days. I thought about just taking it with the celexa but I’m worried I will have a reaction. And yes I am very worried about stopping the Celexa even if it is for 5 days. I would not want to risk a relapse. Since it is the weekend I have not been able to get ahold of my primary physician or psych so I will wait until tomorrow. I was looking up medication reactions and it looks like a lot of antibiotics can not be taken with celexa? Which kind of surprises me.

No when I took that I was on Prozac, another SSRI- my dr. never said anything about mixing these two.

I was on Celexa when I got C-Diff, and they gave me three different antibiotics and also Flagyl, an anti-fungal. No one said anything, I had no reaction.

I have been worried about the heart issue for a while now. I take 35-40mg of Celexa daily and I have a very low pulse, often 48-50 during the day and high 30s at night, but that was because of conditioning, and as I get older and work out less often, the pulse is getting higher. Still, it is a good idea to check drug interactions because your doc may not be doing the checking.

So Doug have you got pretty much total control now on the Cip? Any blips happen since you started?

— Begin quote from "scott"

So Doug have you got pretty much total control now on the Cip? Any blips happen since you started?

— End quote

I am coming up on 15 months of Celexa and I would say that I have been at 95% cured. I have not missed work, have been highly functioning, able to work out, play with my girls, drive as long as I want, and so forth. But I have three worries that continue:

First, I still get very dizzy when I close my eyes in bed, so I am still taking a few grains of benzo at around 10 or 11 at night (maybe 1/3 of a 5mg valium). I am trying to ween off it but it really helps put me down to sleep, so it is hard to stop.

Second, I am maxed on the Celexa at around 40mg, because the FDA is saying that higher doses can affect the heart and I already have a very low pulse to begin with. I have a love/hate with the Celexa. I feel that it has been a Godsend in stopping the vertigo, but I feel that it is slowly wearing off and I cannot increase the dosage. Just today I noticed that the sidewalk was at a angle, and that was something that I used to notice every day but I had stopped noticing it for the last year.

Third, I have added a few pounds (well, ten) after the initial weight loss of the first year. I think you know how vain I am – hair, weight, skin, style! I just cannot seem to work out as hard. I am also taking a Statin for high cholesterol which runs in my family - yet everyone lives into their 90s. I think that Statins are poison, but I am taking it to pacify my doctor and insurance company. I cannot tell whether my weight gain is from the Celexa or the Statin.

But I cannot really complain. These are calibration issues compared to where I was earlier. I consider myself a success story, but on the other hand something in the pit of my stomach feels that this is going to be a long struggle, not easily won and forgotten. Know what I mean?